Alert archive / Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 95, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 2, 2000, 9:40 PM EDT for Charlotte County, Virginia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2000, 9:40 PM EDT (01:40 UTC)
- Expired
- Jun 2, 2000, 10:15 PM EDT
- In force
- 35 min
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Charlotte County, VA
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.7 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 871 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1435 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
385 WUUS51 KRNK 030141 SVRRNK VAC037-030215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 940 PM EDT FRI JUN 2 2000 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA... * UNTIL 1015 PM EDT. * AT 940 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHWEST OF REDOAK...MOVING EAST AT 35 MPH. SOME LOCATIONS THREATENED THROUGH 1015 PM EDT INCLUDE REDOAK... KEYSVILLE... <<CALL TO ACTION>>IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL... DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. $$ KK NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 9:15 PM EDT, 25 minutes earlier.
Area forecast discussion, Jun 2, 9:15 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 915 PM EDT FRI JUN 2 2000 LINE OF TSRA DEVELOPED IN THE LEE TROF THIS EVE...AND QUICKLY REACHED SVR LEVELS. HAVE HAD A FEW REPORTS OF LARGE HAIL...A LSR WILL BE ISSUED SHORTLY. WITH THE EVENING UPDATE...WILL UP POPS IN THE NW THRU SE...AS THE ADVANCING Q-LINE IS HOLDING TOGETHER FAIRLY WELL. MAY BE ABLE TO DROP MENTION OF EVE TSRA IN THE SE BY 1000 PM. .RNK... .VA...NONE. .WV...NONE. .NC...NONE. JJ
In the hours before
Local storm report, Jun 2, 9:13 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG, VA
913 PM EDT FRI JUN 2 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0750 PM LAWSONVILLE NC 1.00 INCH HAIL
06/2/00 STOKES
0810 PM BROOKNEAL VA .75 INCH HAIL
06/2/00 CAMPBELL
0845 PM RIDGEWAY VA 1.75 INCH HAIL
06/2/00 HENRY
0916 PM DANVILLE VA .88 INCH HAIL
06/2/00 PITTSYLVANIAThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:15 PM EDT | Severe Thunderstorm Warning | RNK | Henry | 45 min |
| Jun 2, 8:20 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte | 40 min |
| Jun 2, 8:26 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania | 34 min |
| Jun 2, 8:55 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 50 min |
| Jun 2, 9:00 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 45 min |
| Jun 3, 3:50 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 40 min |
| Jun 3, 4:15 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 60 min |
| Jun 3, 5:13 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 32 min |
| Jun 3, 5:26 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania | 34 min |
| Jun 3, 5:50 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin | 40 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.